Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 265, NWS Lubbock, TX

July 7, 2005Motley County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jul 7, 2005, 2:05 AM CDT for Motley County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2005, 2:05 AM CDT (07:05 UTC)
Expired
Jul 7, 2005, 3:00 AM CDT
In force
55 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Motley County, TX

The radar

The Lubbock radar (KLBB), 106 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 11:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 7.1 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2005-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 829 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2005-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
829 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
2837 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 7:43 PM CDT, 6 hours 22 minutes earlier.

Area forecast discussion, Jul 6, 7:43 PM CDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
743 PM CDT WED JUL 6 2005

.UPDATE...

HAVE UPDATED ZONES TO ADD SEVERE THUNDERSTORM WATCH NUMBER 615.
LATEST SATELLITE DATA AND RADAR CONTINUES TO SHOW SHOWERS AND
THUNDERSTORMS DEVELOPING OVER THE HIGHER TERRAIN OF EASTERN NEW
MEXICO AND ACROSS THE PANHANDLES. UPPER FLOW FROM THE NORTHWEST
AND EXPECT THIS ACTIVITY TO TRANSLATE SOUTHEAST INTO THE CWFA OVER
THE NEXT FEW HOURS. WILL LIKELY SEE SOME SEVERE WIND GUSTS AND EVEN
A FEW STORMS WITH SOME LARGE HAIL. KLBB 88D NEXRAD SHOWS DRYLINE
RETREATING TO THE WEST ATTM AND LOCATED FROM MULESHOE SOUTH
SOUTHEAST TO BROWNFIELD THEN ON TO BIG SPRING. DEW POINTS HAVE CLIMBED
INTO THE MID 60S AT KLBB AND WINDS HAVE BECOME SOUTHEAST.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

11/06

In the hours before

Special weather statement, Jul 7, 12:00 AM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1200 AM CDT THU JUL 7 2005

TXZ021>044-071000-
BRISCOE-CHILDRESS-COTTLE-CROSBY-DICKENS-FLOYD-GARZA-HALE-HALL-
HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-STONEWALL-TERRY-YOAKUM-
1200 AM CDT THU JUL 7 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
UNTIL 5 AM CDT. THE WATCH INCLUDES THE FOLLOWING COUNTIES...

BAILEY...BRISCOE...CASTRO...CHILDRESS...COCHRAN...COTTLE...CROSBY...
DICKENS...FLOYD...GARZA...HALE...HALL...HOCKLEY...KENT...KING...
LAMB...LUBBOCK...LYNN...MOTLEY...PARMER...STONEWALL...SWISHER...
TERRY...AND YOAKUM.

HAIL TO 2.5 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 80
MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 11:58 PM CDTSevere Thunderstorm WarningLUBCastro62 min
Jul 7, 12:29 AM CDTSevere Thunderstorm WarningLUBSwisher61 min
Jul 7, 12:48 AM CDTSevere Thunderstorm WarningLUBHall57 min
Jul 7, 2:16 AM CDTSevere Thunderstorm WarningLUBBailey44 min
Jul 7, 2:52 AM CDTSevere Thunderstorm WarningLUBHale53 min
Jul 7, 2:57 AM CDTSevere Thunderstorm WarningLUBCottle63 min
Jul 7, 3:16 AM CDTSevere Thunderstorm WarningLUBLubbock59 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.